Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 89, NWS Dodge City, KS

June 2, 20256 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2025, 5:42 PM CDT for 6 counties in Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2025, 5:42 PM CDT (22:42 UTC)
Expired
Jun 2, 2025, 6:45 PM CDT
In force
63 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:35 PM CDTTSTM WND GST 508 Nne Copeland, KSReport received from AWN observation site.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WUUS53 KDDC 022242
SVRDDC
KSC055-067-069-081-119-175-022345-
/O.NEW.KDDC.SV.W.0089.250602T2242Z-250602T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
542 PM CDT Mon Jun 2 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Seward County in southwestern Kansas...
  South central Finney County in southwestern Kansas...
  Northeastern Grant County in southwestern Kansas...
  Meade County in southwestern Kansas...
  Southern Gray County in southwestern Kansas...
  Haskell County in southwestern Kansas...

* Until 645 PM CDT.

* At 542 PM CDT, severe thunderstorms were located along a line
  extending from 13 miles north of Hickok to near Liberal, moving
  northeast at 45 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Satanta and Hayne around 545 PM CDT.
  Sublette around 550 PM CDT.
  Kismet around 555 PM CDT.

Other locations in the path of these severe thunderstorms include
Tice, Plains, Copeland, Missler, Meade, Montezuma and Fowler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3700 10085 3774 10114 3780 10030 3700 10010
TIME...MOT...LOC 2242Z 233DEG 38KT 3775 10123 3703 10086 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BENNETT
2 follow-up statements
692 
WWUS53 KDDC 022320
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
620 PM CDT Mon Jun 2 2025

KSC067-022329-
/O.CAN.KDDC.SV.W.0089.000000T0000Z-250602T2345Z/
Grant KS-
620 PM CDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

&&

LAT...LON 3701 10062 3768 10109 3774 10109 3780 10030
      3700 10010
TIME...MOT...LOC 2319Z 233DEG 38KT 3799 10084 3726 10047 

$$

KSC055-069-081-119-175-022345-
/O.CON.KDDC.SV.W.0089.000000T0000Z-250602T2345Z/
Seward KS-Finney KS-Meade KS-Gray KS-Haskell KS-
620 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN SEWARD...SOUTH CENTRAL FINNEY...MEADE...SOUTHERN
GRAY AND HASKELL COUNTIES...

At 619 PM CDT, severe thunderstorms were located along a line
extending from near Garden City to near Missler, moving northeast at
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Meade, Montezuma, Missler, Fowler and The Haggard Elev.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3701 10062 3768 10109 3774 10109 3780 10030
      3700 10010
TIME...MOT...LOC 2319Z 233DEG 38KT 3799 10084 3726 10047 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BENNETT
150 
WWUS53 KDDC 022333
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
633 PM CDT Mon Jun 2 2025

KSC055-069-081-119-175-022345-
/O.CON.KDDC.SV.W.0089.000000T0000Z-250602T2345Z/
Seward KS-Finney KS-Meade KS-Gray KS-Haskell KS-
633 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN SEWARD...SOUTHERN FINNEY...MEADE...SOUTHERN GRAY AND
EASTERN HASKELL COUNTIES...

At 632 PM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Pierceville to 11 miles north of
Knowles, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Meade, Montezuma, Fowler, Copeland, Tice, Meade State Park, The
Haggard Elev, Missler, and Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3702 10049 3767 10094 3774 10098 3780 10030
      3700 10010
TIME...MOT...LOC 2332Z 261DEG 39KT 3776 10065 3703 10021 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BENNETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:24 PM CDT, 18 minutes earlier. Its key messages:

  • Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected.
  • Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City.
  • Unseasonably cool with thunderstorms possible almost each day for the last half of the work week.
Area forecast discussion, Jun 2, 5:24 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
524 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- Strong damaging winds will be possible tonight (45 to near
  60%), especially west of highway 183. Wind gusts greater than
  70 mph can be expected.

- Much cooler temperatures can be expected on Tuesday. There is
  currently a greater than 70% chance that high temperatures
  will remain below 70 degrees west and north of Dodge City.

- Unseasonably cool with thunderstorms possible almost each day
  for the last half of the work week.

&&

.UPDATE...
Issued at 517 PM CDT Mon Jun 2 2025

Mesoscale Discussion...

The broken line of storms from Syracuse to Ulysses to Hugoton
will congeal into a solid storm line as a cold pool develops by
23 UTC (6 pm CDT) and then progress eastward. Isolated severe
winds will become more widespread as a result, with gusts to 70+
mph. Until the solid line forms, there could be a few more
reports of quarter sized hail with the strongest cells.

&&

.DISCUSSION...
Issued at 216 PM CDT Mon Jun 2 2025

An area of low pressure at the surface was centered over
southeast Colorado earlier today, with a surface boundary
extending south into the Texas Panhandle. A 500mb trough was
situated over Arizona, and as of 10am Monday scattered
thunderstorms were ongoing ahead of this upper level trough over
New Mexico. Short term weather models are in good agreement
that this upper level trough moving into southwest Kansas early
tonight as enhanced lift (indicated by ongoing convection) ahead
of this upper wave spreads into southwest Kansas after 4pm. 
Model soundings indicate an inverted V profile and steep 0-3km
lapse rates exceeding 9C/km across extreme southwest Kansas
ahead of this system with little to no CIN. This plus the
enhanced upper level lift developing supports the SPCs latest
assessment and the decision to increase the wind gust potential
from these storms. Based on the deeply mixed environment and
very unstable environment...damaging winds exceeding 70 mph will
be possible (45 to near 60%) early tonight. A few storms may
also produce some isolated hail before sunset.

Currently based on the latest CAMS the greatest risk for
these strong damaging winds will be south of I-70 and west of
Highway 183 between 6pm and 11 pm. Brief periods of heavy
rainfall are also expected given the high PWATS, potentially
reducing visibility and producing ponding of water in poor
drainage areas.

After these storms move out of the area after midnight...a
brief lull in precipitation is anticipated before a strong cold
front pushes across western Kansas early Tuesday morning.
Another round of thunderstorms will accompanying this front on
Tuesday with some of these storm being capable of producing
locally heavy rainfall and wind gusts over 40 mph. Severe
weather is not expected during this period.

Behind the cold front, gusty north winds will usher in
significantly cooler air. With continued cloud cover and
lingering rain, daytime temperatures on Tuesday will not warm
much. Expect a drop from highs near 90 today (Monday) to highs
in the 60s and 70s on Tuesday. There is currently a greater
than 70% chance that high temperatures will remain below 70
degrees west and north of Dodge City.

For the remainder of the workweek, unseasonably cool
temperatures will persist with several additional chances for
thunderstorms. Ensemble models are in agreement that multiple
upper level disturbances will cross western Kansas late week and
early this weekend. One more significant upper level trough is
expected to cross the Central Plains on Thursday or Friday.
While ensemble clusters vary slightly on timing, they all agree
that MUCAPE values over 500 J/kg and 0-6 km shear will increase
to 70% or higher and a 50-70% chance of surface dewpoints
exceeding 60 ahead of this upper level system. This setup
presents the potential for our next chance for severe
thunderstorms across southwest Kansas late in the work week.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 500 PM CDT Mon Jun 2 2025

Scattered to numerous thunderstorms are expected to impact all
airports during the 00-06z Tue time frame. Some storms will be
severe, with a primary risk of outflow winds of 50-60 kts.
Maintained convective TEMPO groups in all TAFs. A strong cold
front will sweep through the airports 12-15z Tue, with an abrupt
shift to strong north winds. After 15z Tue, north wind gusts of
32-37 kts are expected. Widespread post frontal IFR stratus is
expected at all airports Tuesday morning, with ceilings
gradually returning to VFR through Tuesday afternoon.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Finch
DISCUSSION...Burgert
AVIATION...Turner
Hazardous weather outlook, Jun 2, 4:57 AM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
457 AM CDT Mon Jun 2 2025

KSZ030-031-043>046-061>066-074>081-084>090-031000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
457 AM CDT Mon Jun 2 2025 /357 AM MDT Mon Jun 2 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

There are chances for severe thunderstorms this evening between 5
pm and 10 pm. Large hail and damaging winds are the primary
concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are chances for thunderstorms Wednesday night through the
weekend. It is too early to tell if these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather and heavy rainfall are always greatly
appreciated.

In the hours before

Special weather statement, Jun 2, 3:52 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Dodge City KS
352 PM CDT Mon Jun 2 2025

KSZ084-022115-
Morton KS-
352 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORTON COUNTY
THROUGH 415 PM CDT...

At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkhart, moving north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Elkhart around 355 PM CDT.
  Wilburton around 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

&&

LAT...LON 3700 10197 3727 10185 3720 10162 3699 10172
      3699 10191
TIME...MOT...LOC 2051Z 201DEG 31KT 3696 10186

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

BENNETT
Local storm report, Jun 2, 4:40 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
440 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Gst     1 SW Richfield          37.26N 101.79W
06/02/2025  M50 MPH          Morton             KS   Mesonet

            Report was from the Kansas State Mesonet.

&&

RCB
Local storm report, Jun 2, 4:48 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
448 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Hail             4 SE Rolla              37.08N 101.59W
06/02/2025  U1.00 Inch       Morton             KS   Public

&&

finch
Local storm report, Jun 2, 5:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
510 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Gst     1 NE Johnson City       37.58N 101.73W
06/02/2025  M51 MPH          Stanton            KS   AWOS

            AWOS station KJHN Johnson City.

&&

RCB
Local storm report, Jun 2, 5:31 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
531 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Gst     5 W Liberal             37.04N 101.03W
06/02/2025  M70 MPH          Seward             KS   Emergency Mngr

&&

RCB
Local storm report, Jun 2, 5:33 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
533 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Gst     Elkhart                 37.00N 101.90W
06/02/2025  M61 MPH          Morton             KS   AWOS

            AWOS station KEHA Elkhart AWOS Site.

&&

RCB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:52 PM CDTSpecial Weather StatementDDCMorton23 min
Jun 2, 4:16 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Morton, Stanton, Stevens59 min
Jun 2, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Haskell, Seward, Stanton, Stevens64 min
Jun 2, 5:11 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton49 min
Jun 2, 5:13 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny62 min
Jun 2, 5:46 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton59 min
Jun 2, 5:51 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Gray, Kearny, Scott54 min
Jun 2, 6:40 PM CDTSpecial Weather StatementDDCClark, Ford, Gray, Meade65 min
Jun 2, 6:48 PM CDTSpecial Weather StatementDDCFinney, Hodgeman, Lane, Scott57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.